Transactions of the Institute of Systems, Control and Information Engineers
Online ISSN : 2185-811X
Print ISSN : 1342-5668
ISSN-L : 1342-5668
Discrete-Time Control Systems Approach for Optimal Smoothing Splines
Hiroyuki KANOHiroyuki FUJIOKA
Author information
JOURNALS FREE ACCESS

2008 Volume 21 Issue 2 Pages 60-68

Details
Abstract

We consider the problem of designing optimal smoothing spline curves by employing an approach based on linear control systems. First, the problem is formulated using continuous-time, time-invariant systems with piecewise constant inputs. Then by introducing discrete time-varying systems, the solutions for optimal splines including periodic splines are derived. The existence conditions for unique optimal solutions are established and linked to the concepts of controllability and observability. The computational procedures for the optimal splines are straightforward. The design method for periodic splines is applied to a shape synthesizing problem using jellyfish as the example.

Information related to the author
© The Institute of Systems, Control and Information Engineers
Previous article
feedback
Top